Alert archive / Colorado / Red Flag Warnings in 2025
Red Flag Warning 42, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Oct 26, 2025, 1:56 PM MDT for El Paso County, Huerfano County, Pueblo County, Colorado. It took effect at Oct 27, 2025, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2025, 1:56 PM MDT (19:56 UTC)
- In effect from
- Oct 27, 2025, 12:00 PM MDT
- Expired
- Oct 27, 2025, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Pueblo, CO
Counties El Paso County, CO, Huerfano County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 49 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.9 hours before the alert went out and 421 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
407 WWUS85 KPUB 261956 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 156 PM MDT Sun Oct 26 2025 COZ227>229-271200- /O.UPG.KPUB.FW.A.0034.251027T1800Z-251028T0000Z/ /O.NEW.KPUB.FW.W.0042.251027T1800Z-251028T0000Z/ Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- 156 PM MDT Sun Oct 26 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227, 228, AND 229... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 6 PM MDT Monday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 227, 228 and 229. * WINDS...West 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
692 WWUS85 KPUB 270906 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 306 AM MDT Mon Oct 27 2025 COZ227>229-280000- /O.CON.KPUB.FW.W.0042.251027T1800Z-251028T0000Z/ Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- 306 AM MDT Mon Oct 27 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227, 228, AND 229... * AFFECTED AREA...Fire Weather Zones 227, 228 and 229. * WINDS...West 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ223-224-280115- /O.NEW.KPUB.FW.A.0035.251028T1800Z-251029T0000Z/ Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 306 AM MDT Mon Oct 27 2025 ...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 223 AND 224... The National Weather Service in Pueblo has issued a Fire Weather Watch for gusty winds and low relative humidity, which is in effect Tuesday afternoon. * AFFECTED AREA...Fire Weather Zones 223 and 224. * WINDS...Northwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
074 WWUS85 KPUB 272012 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 212 PM MDT Mon Oct 27 2025 COZ223-272115- /O.CAN.KPUB.FW.A.0035.251028T1800Z-251029T0000Z/ Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- 212 PM MDT Mon Oct 27 2025 ...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 223 AND 224... The National Weather Service in Pueblo has cancelled the Fire Weather Watch. $$ COZ224-281215- /O.UPG.KPUB.FW.A.0035.251028T1800Z-251029T0000Z/ /O.NEW.KPUB.FW.W.0043.251028T1800Z-251029T0000Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 212 PM MDT Mon Oct 27 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 6 PM MDT Tuesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 224. * WINDS...Northwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ227>229-280000- /O.CON.KPUB.FW.W.0042.000000T0000Z-251028T0000Z/ Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- 212 PM MDT Mon Oct 27 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227, 228, AND 229... * AFFECTED AREA...Fire Weather Zones 227, 228 and 229. * WINDS...West 10 to 15 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
120 WWUS85 KPUB 272359 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 559 PM MDT Mon Oct 27 2025 COZ227>229-280100- /O.EXP.KPUB.FW.W.0042.000000T0000Z-251028T0000Z/ Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- 559 PM MDT Mon Oct 27 2025 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 227, 228, AND 229... Winds will remain gusty this evening, but with relative humidity continuing to climb to well above 15 percent, the threat for Red Flag Conditions has ended. $$ COZ224-281600- /O.CON.KPUB.FW.W.0043.251028T1800Z-251029T0000Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 559 PM MDT Mon Oct 27 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MDT TUESDAY FOR FIRE WEATHER ZONE 224... * AFFECTED AREA...Fire Weather Zone 224. * WINDS...Northwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Oct 26, 11:16 AM MDT, 2 hours 40 minutes earlier. Its key messages:
- Early morning fog and low clouds likely along and east of I-25 today, with a beautiful/near normal forecast in store for the rest of our Sunday after it dissipates.
- Increasing westerly winds expected over the high country beginning this afternoon, with light but winds driven snow likely overnight for the central mountains.
- Critical fire weather conditions possible for portions of the southern I-25 Corridor Monday.
- Significantly cooler for Tuesday and Wednesday.
Area forecast discussion, Oct 26, 11:16 AM MDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1116 AM MDT Sun Oct 26 2025 .KEY MESSAGES... - Early morning fog and low clouds likely along and east of I-25 today, with a beautiful/near normal forecast in store for the rest of our Sunday after it dissipates. - Increasing westerly winds expected over the high country beginning this afternoon, with light but winds driven snow likely overnight for the central mountains. - Critical fire weather conditions possible for portions of the southern I-25 Corridor Monday. - Significantly cooler for Tuesday and Wednesday. && .UPDATE... Issued at 907 AM MDT Sun Oct 26 2025 Updated to expire the Dense Fog Advisory for Pueblo County as of 9 AM. Visibility continues to improve, with KPUB up to 2SM. Expect this trend to continue through 10 AM. Mozley && .SHORT TERM /THROUGH TONIGHT/... Issued at 305 AM MDT Sun Oct 26 2025 Currently.. We are between two systems as can be noted on satellite imagery early this morning. Our departing Pacific Low continues to move off to our southeast, and is pushing some fog and low clouds over our eastern plains and up the Lower Arkansas River Valley. A new trough is taking shape over the Pacific Northwest, which is sending in high clouds and increasing westerly flow over the high country early this morning. Both systems will continue our weather through the morning hours, though the influence of the trough to our NW will dominate by midday. Today and Tonight.. Fog and low clouds will continue to be possible along and east of I- 25 throughout the morning hours, with clearing conditions expected by around 10 AM or so at the latest. Models have drug the trough to our NW a bit further north, which will keep the stronger westerlies north of our area for today and tonight. This will mean little less downsloping on the plains for today, and temperatures that will be very similar to yesterday for much of the area. Increased cloud cover, especially near the mountains, could even mean highs that are just a couple of degrees cooler even for some locations. Overall though, today is looking quite similar to yesterday for most. Westerlies begin to pick up over the central mountains, with gusts to around 30 mph during the afternoon hours. As the trough approaches through the overnight hours, expect winds to continue to increase incrementally, especially for the high country and higher elevations of the Pikes Peak region. Light snow showers are likely to begin over the central mountains late tonight as well. Though overnight accumulations will be very minimal, impacts from low visibility in wind driven snow will be possible tonight into Monday morning. && .LONG TERM /MONDAY THROUGH SATURDAY/... Issued at 305 AM MDT Sun Oct 26 2025 Monday...Upper trough of low pressure crosses the Rockies on Monday, with the upper jet stretching across CO as it carves out the southern end of the trough. This will produce strong westerly winds across the higher elevations through the day, as well as gusty west winds at the surface in the normal wind-prone areas. Wind-driven snow showers will persist through the morning across the central mts. For the plains, a cold front is forecast to drop south across the Palmer Divide late afternoon/early evening. Prior to frontal passage, gusty W-NW surface winds will combine with very dry conditions to produce critical fire weather conditions for portions of the southern I-25 Corridor, and a Fire Weather Watch has been hoisted for those areas. Plan on high temps in the mid 50s to mid 60s for the high valleys, and lower 60s to mid 70s for the plains. One last thing, as previous discussions have mentioned - Monday will be a good day to blow out irrigation systems and drain swamp coolers if they have not been attended to yet. Monday night...A cold front will push south across the Palmer Divide by early evening, ushering in much cooler air for the plains as well as some isolated showers. Overnight low temps Mon night into Tue are currently expected to be in the 20s for the high valleys, and mid 20s to mid 30s for the plains. Tuesday and Wednesday...Significantly cooler both days post-frontal passage and as cool N-NW flow aloft settles in across the state. Plan on dry conditions, with afternoon highs in the 50s for most locations, and overnight low temps Tue night and Wed night in the 20s. Thursday through Saturday...Continued dry conditions and warming as ridging aloft builds into the southwestern US. Look for highs in the mid 50s to mid 60s for most locations Thu and Fri, then around 60F for the high valleys and mid 60s to lower 70s for the plains on Sat. Moore && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 1111 AM MDT Sun Oct 26 2025 KALS...VFR conditions through the next 24 hours with periods of mid and high clouds across the San Luis Valley. Winds will be on the increase Monday late morning, with gusts 20-25 kts by mid day. KCOS...periods of increased mid and high clouds will continue through the next 24 hours at the terminal. Winds are forecast to increase out of the southeast this afternoon around 10-12 kts. Southerly winds are forecast to increase mid Monday morning. KPUB...fog and low stratus will continue to dissipate late this morning, with VFR conditions with periods of mid and high cloud cover through Monday morning. Southwesterly winds are forecast to increase by mid Monday morning, with gusts 20-25 kts possible. Mozley && .PUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch Monday afternoon for COZ227>229. && UPDATE...MOZLEY SHORT TERM...EHR LONG TERM...MOORE AVIATION...MOZLEY
Hazardous weather outlook, Oct 26, 4:01 AM MDT, 9 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 401 AM MDT Sun Oct 26 2025 COZ058>089-093>099-271300- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 401 AM MDT Sun Oct 26 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Patchy fog, dense at times at 1/4 mile visibility or less, will be possible over portions of the eastern plains and the Highway 50 corridor early this morning, mainly east of I-25. Please use caution on area roadways if you encounter fog and poor visibility! Wind driven snow will be possible over the central mountains tonight into early Monday morning. Though accumulations will be very minimal, visibility may be low and travel may be dangerous at times on mountain roads and passes! .DAYS TWO THROUGH SEVEN...Monday through Saturday Critical fire weather conditions will be possible along portions of the southern I-25 Corridor Monday afternoon. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. EHR/27
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 3:07 AM MDT | Fire Weather Watch | PUB | El Paso, Huerfano, Pueblo | 11 hr |
| Oct 26, 3:40 AM MDT | Dense Fog Advisory | PUB | Pueblo | 6 min |
| Oct 26, 3:48 AM MDT | Dense Fog Advisory | PUB | Pueblo | 5 hr |
Nearby
Red Flag Warnings in Colorado, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.